MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE; VENTRICULAR (ASSISST) BYPASS
Model Number MCS1705PU
Medical Device Problem Codes Disconnection (1171); Electrical /Electronic Property Problem (1198); Loose or Intermittent Connection (1371); Pumping Stopped (1503); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system - controller 2.0 d4: model #: 1420 / catalog #: 1420 / expiration date: 31-may-2025 / serial #: (b)(6) d9: no h3: no h4: mfg date: 24-may-2024 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system - driveline cover d4: model #: 1175 / catalog #: 1175 / expiration date: / lot #: d9: no h3: no h4: mfg date: h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while a patient with a history of cardiomyopathy was on a hospital unit, an electrical fault alarm was triggered on the ventricular assist device (vad).Upon investigation, it was found that the driveline was partially disconnected from the controller.The nurse reconnected the driveline, resolving the alarm.Logfiles data indicated two disconnect alarms during this period.An engineer inspected the driveline and found it secure but noted that the driveline cover was loose and suspected it may have contributed to the disconnection.The patient refused the removal of the driveline cover despite recommendations.The site will continue to discuss options with the patient.Additionally, a vad stop alarm was noted.The vad, driveline cover, and controller remain in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information received.Updated additional products.Additional products: d1: heartware ventricular assist system - driveline cover d4: lot #: r025326 investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.Additional products: serial# (b)(6) h3: yes lot# r025326 h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: the ventricular assist device (vad) (b)(6), the controller ((b)(6)), and the associated driveline boot cover (lot no.R025326) were not returned for evaluation.A review of the devices¿ history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.There was no evidence that the driveline boot cover had previously been serviced.Log file analysis revealed two (2) electrical fault alarms were logged on (b)(6) 2025 at 14:10:19 and 14:11:55 and seven (7) reactivation events logged between 14:10:15 and 14:11:59.The electrical fault alarm and reactivation events were due to an open phase in the front stator, resulting in single stator operation (rear stator only).Log files also revealed two (2) additional reactivation events were logged at 14:13:02 and 14:16:10, due to an open phase in the rear stator, resulting in single stator operation (front stator only).Furthermore, two (2) vad disconnect alarms were logged at 14:13:02 and 14:16:11, due to a critical phase open, indicating there was an open phase on each stator.As a result, the reported electrical fault alarms and vad disconnect alarms were confirmed.The reported loose driveline boot cover could not be confirmed due to insufficient information.Based on risk documentation and the available information, a possible root cause of the electrical fault alarms, vad disconnect alarms and the observed reactivation events can be attributed, but not limited, to contamination by foreign material of the driveline connector and/or a marginal driveline connection.Based on the limited information available, a possible root cause of the loose driveline boot cover may be attributed, but not limited, to external factors resulting in inadequate dimensions of the driveline boot cover.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key21986167
Report Number3007042319-2025-01115
Device Sequence Number19911376
Product Code DSQ
UDI-Device Identifier00888707005364
UDI-Public(01)00888707005364(17)220831
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model NumberMCS1705PU
Device Catalogue NumberMCS1705PU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer07/17/2025
07/29/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date07/24/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DDBB1D4 ICD, 6935M62 LEAD, 5076-52 LEAD
Patient Age73 YR
Patient SexFemale